Academic Journals Database
Disseminating quality controlled scientific knowledge

Fuzzy Morphological Polynomial Image Representation

ADD TO MY LIST
 
Author(s): Huang Chin-Pan | Chaparro LuisF

Journal: EURASIP Journal on Advances in Signal Processing
ISSN 1687-6172

Volume: 2010;
Issue: 1;
Start page: 914921;
Date: 2010;
Original page

ABSTRACT
Abstract A novel signal representation using fuzzy mathematical morphology is developed. We take advantage of the optimum fuzzy fitting and the efficient implementation of morphological operators to extract geometric information from signals. The new representation provides results analogous to those given by the polynomial transform. Geometrical decomposition of a signal is achieved by windowing and applying sequentially fuzzy morphological opening with structuring functions. The resulting representation is made to resemble an orthogonal expansion by constraining the results of opening to equate adapted structuring functions. Properties of the geometric decomposition are considered and used to calculate the adaptation parameters. Our procedure provides an efficient and flexible representation which can be efficiently implemented in parallel. The application of the representation is illustrated in data compression and fractal dimension estimation temporal signals and images.
Affiliate Program     

Tango Jona
Tangokurs Rapperswil-Jona